# SDR 2016FA0000262

- Difficulty date: April 29, 2016
- Submitted: May 31, 2016
- Operation: General aviation
- Aircraft: N7619P
- Make and model: Piper PA-24-250
- Aircraft serial: 242830
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Centering Mech
- Part number: 2172500
- Condition: Bent
- Location: Nlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

LANDING GEAR COLLAPSED ON ROLL-OUT. THE NOSE GEAR CENTERING MECHANISM CONSISTS OF A CHANNEL THAT IS ATTACHED TO THE STRUT AND A ROLLER BEARING THAT IS ATTACHED TO THE ACFT STRUCTURE.  THE CHANNEL IS CRACKED AND DISPLACED.  AS THE NOSE GEAR MADE ITS LAST RETRACT CYCLE, THE ROLLER BEARING DID NOT CATCH THE CHANNEL.  INSTEAD THE ROLLER BEARING RODE ALONG THE OUTSIDE OF THE CHANNEL WHICH ALLOWED THE NOSE LANDING GEAR ASSY TO GO INTO THE WHEEL WELL AT A 45 DEGREE ANGLE.  THE NLG WAS FORCED AND JAMMED INTO THE WHEEL WELL.  DUE TO THE SUBSEQUENT RESISTANCE TO THE LANDING GEAR RETRACT MOTOR AS IT PUSHED ON THE LANDING GEAR INPUT ROD, THE INPUT ROD WAS BENT, PUTTING THE LANDING GEAR SYS OUT OF RIG.  WHEN THE PILOT CALLED FOR GEAR DOWN, THE NOSE GEAR WOULD NOT EXTEND DUE TO BEING JAMMED INSIDE THE WHEEL WELL.  WHEN THE PILOT EXECUTED THE EMERGENCY EXTENSION PROCEDURE, THE NOSE GEAR MADE IT TO A DOWN AND LOCKED POSITION, HOWEVER, DUE TO THE INPUT ROD BEING SHORTENED BY THE BEND, THE MLG DID NOT MAKE IT TO THE LOCKED POSITION.
